MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 MESH - COMPOSIX E/X; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 MESH - COMPOSIX E/X; SURGICAL MESH
Catalog Number 0123790
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Pain (1994); Seroma (2069)
Date of Event 11/09/2016
Type of Reportable Event Serious Injury
Event or Problem Description
Per information provided: on (b)(6) 2016- patient was diagnosed with incarcerated incisional hernia, thereby underwent open repair with implant of ventralex mesh (device 1).Per op notes, ¿the hernia sac with omentum was identified in the abdominal region and the omentum was reduced.A large ventralex mesh was placed into the defect and sutured¿.On (b)(6) 2016- patient was diagnosed with incarcerated recurrent incisional hernia, thereby underwent laparoscopic repair with explant of ventralex (device 1) and implant of composix e/x mesh (device 2).Per op notes, ¿midline scar was reincised.The prior mesh was found to be pulled away.The loops of small bowel found adherent to the ventralex mesh (device 1) with partial bowel obstruction.The ventralex mesh was removed and a composix e/x mesh (device 2) was placed in the abdominal region and sutured¿.On (b)(6) 2016- patient was diagnosed with right lower quadrant pain, thereby had a ct scan which shows large fluid collection which is likely to be seroma.
 
Additional Manufacturer Narrative
Root cause is inconclusive, no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-may-2013) is considered to be a best estimate.This mdr represents the composix e/x mesh (device 2).An additional supplemental emdr was submitted to represent the bard/davol mesh-ventralex (device 1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
MESH - COMPOSIX E/X
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key23896051
Report Number1213643-2025-01272
Device Sequence Number5319055
Product Code FTL
UDI-Device Identifier00801741031205
UDI-Public(01)00801741031205(17)180728(10)HUXE0072
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K002684
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/28/2018
Device Catalogue Number0123790
Device Lot NumberHUXE0072
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/05/2025
Initial Report FDA Received Date12/26/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/15/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age32 YR
Patient SexFemale